Alert archive / California / Flash Flood Watches in 2007
Flash Flood Watch 9, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Sep 20, 2007, 12:07 PM PDT for 4 counties in California. It took effect at Sep 21, 2007, 2:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2007, 12:07 PM PDT (19:07 UTC)
- In effect from
- Sep 21, 2007, 2:00 PM PDT
- Expired
- Sep 22, 2007, 11:08 AM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS66 KSGX 201907 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1207 PM PDT THU SEP 20 2007 CAZ055>058-210400- /O.NEW.KSGX.FF.A.0009.070921T2100Z-070922T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1207 PM PDT THU SEP 20 2007 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS... SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING * A STRONG STORM WILL BRING SHOWERS...HEAVY AT TIMES...LATE FRIDAY INTO SATURDAY. * DEBRIS FLOW AND FLASH FLOODING WILL MAINLY BE IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THE FOLLOWING ARE TOTAL RAINFALL ESTIMATES EXPECTED FOR RECENT BURN AREAS DURING THE PEAK OF THE STORM FRIDAY NIGHT... IN SAN BERNARDINO COUNTY... BUTLER 2.................1.20 INCHES EMERALD..................0.80 INCHES SAWTOOTH/MILLARD/HEART...0.70 INCHES PINNACLES................0.75 INCHES PLUNGE...................1.20 INCHES. IN RIVERSIDE COUNTY... ESPERANZA................0.60 INCHES IN SAN DIEGO COUNTY... ANGEL....................0.55 INCHES HORSE....................0.50 INCHES SANTA ANA MOUNTAINS... SIERRA...................0.60 INCHES REMEMBER...THESE ARE PRELIMINARY ESTIMATES. THERE COULD BE LOCAL LARGER AMOUNTS IN CONVECTION. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DVA
6 follow-up statements
000 WGUS66 KSGX 210419 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 919 PM PDT THU SEP 20 2007 CAZ055>058-211230- /O.CON.KSGX.FF.A.0009.070921T2100Z-070922T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 919 PM PDT THU SEP 20 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING * AN EARLY SEASON PACIFIC STORM WILL BRING A THREAT OF HEAVY PRECIPITATION AT TIMES...LATE FRIDAY INTO SATURDAY...AS SHOWERS AND SCATTERED THUNDERSTORMS MOVE ACROSS THE REGION. * FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THE FOLLOWING ARE TOTAL RAINFALL ESTIMATES EXPECTED FOR RECENT BURN AREAS DURING THE PEAK OF THE STORM FRIDAY NIGHT... IN SAN BERNARDINO COUNTY... BUTLER 2.................1.20 INCHES EMERALD..................0.80 INCHES SAWTOOTH/MILLARD/HEART...0.70 INCHES PINNACLES................0.75 INCHES PLUNGE...................1.20 INCHES IN RIVERSIDE COUNTY... ESPERANZA................0.60 INCHES IN SAN DIEGO COUNTY... ANGEL....................0.55 INCHES PINE.....................0.50 INCHES HORSE....................0.50 INCHES SANTA ANA MOUNTAINS... SIERRA...................0.60 INCHES REMEMBER...THESE ARE PRELIMINARY ESTIMATES. THE SHOWERY NATURE OF THIS EVENT WILL BRING SPORADIC AND VARIABLE PRECIPITATION AMOUNTS. LOCALLY HEAVY DOWNPOURS FROM SHOWERS AND THUNDERSTORMS COULD BRING HIGHER AMOUNTS OVER ONE INCH OF RAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS66 KSGX 211039 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 339 AM PDT FRI SEP 21 2007 CAZ055>058-211845- /O.CON.KSGX.FF.A.0009.070921T2100Z-070922T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 339 AM PDT FRI SEP 21 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. THIS IS PRIMARILY FOR AREAS AROUND RECENT WILD FIRES. * FROM 2 PM PDT THIS AFTERNOON THROUGH SATURDAY MORNING * AN EARLY SEASON PACIFIC STORM WILL BRING A THREAT OF HEAVY PRECIPITATION AT TIMES...LATE TODAY INTO SATURDAY...AS SHOWERS AND SCATTERED THUNDERSTORMS MOVE ACROSS THE REGION. THE HIGHEST THREAT WILL BE IN BURN AREAS OVER THE MOUNTAINS OF SAN BERNARDINO COUNTY. HOWEVER...ISOLATED THUNDERSTORMS COULD POTENTIALLY BRING FLOODING TO BURN AREAS FURTHER SOUTH. * FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THE FOLLOWING ARE AVERAGE RAINFALL ESTIMATES EXPECTED FOR EACH OF THE RECENT BURN AREAS FROM THIS AFTERNOON THROUGH SATURDAY MORNING... IN SAN BERNARDINO COUNTY... BUTLER 2.................0.90 INCHES EMERALD..................0.70 INCHES SAWTOOTH/MILLARD/HEART...0.60 INCHES PINNACLES................0.70 INCHES PLUNGE...................1.00 INCHES IN RIVERSIDE COUNTY... ESPERANZA................0.40 INCHES IN SAN DIEGO COUNTY... ANGEL....................0.40 INCHES PINE.....................0.30 INCHES HORSE....................0.30 INCHES SANTA ANA MOUNTAINS... SIERRA...................0.50 INCHES REMEMBER...THESE ARE PRELIMINARY ESTIMATES. THE SHOWERY NATURE OF THIS EVENT WILL BRING SPORADIC AND VARIABLE PRECIPITATION AMOUNTS. LOCALLY HEAVY DOWNPOURS FROM SHOWERS AND THUNDERSTORMS COULD BRING HIGHER AMOUNTS OF AROUND ONE INCH OF RAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MAXWELL
000 WGUS66 KSGX 211958 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1258 PM PDT FRI SEP 21 2007 CAZ055>058-220400- /O.CON.KSGX.FF.A.0009.070921T2100Z-070922T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1258 PM PDT FRI SEP 21 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * THROUGH SATURDAY MORNING * AN EARLY SEASON PACIFIC STORM WILL BRING A THREAT OF HEAVY PRECIPITATION AT TIMES...LATE TODAY INTO SATURDAY...AS SHOWERS AND SCATTERED THUNDERSTORMS MOVE ACROSS THE REGION. THE HIGHEST THREAT WILL BE IN BURN AREAS OVER THE MOUNTAINS OF SAN BERNARDINO COUNTY. HOWEVER...ISOLATED THUNDERSTORMS COULD POTENTIALLY BRING FLOODING TO BURN AREAS FURTHER SOUTH. * FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THE FOLLOWING ARE AVERAGE RAINFALL ESTIMATES EXPECTED FOR EACH OF THE RECENT BURN AREAS FROM THIS AFTERNOON THROUGH SATURDAY MORNING... IN SAN BERNARDINO COUNTY... BUTLER 2.................0.90 INCHES EMERALD..................0.70 INCHES SAWTOOTH/MILLARD/HEART...0.60 INCHES PINNACLES................0.70 INCHES PLUNGE...................1.00 INCHES IN RIVERSIDE COUNTY... ESPERANZA................0.40 INCHES IN SAN DIEGO COUNTY... ANGEL....................0.40 INCHES PINE.....................0.30 INCHES HORSE....................0.30 INCHES SANTA ANA MOUNTAINS... SIERRA...................0.50 INCHES REMEMBER...THESE ARE PRELIMINARY ESTIMATES. THE SHOWERY NATURE OF THIS EVENT WILL BRING SPORADIC AND VARIABLE PRECIPITATION AMOUNTS. LOCALLY HEAVY DOWNPOURS FROM SHOWERS AND THUNDERSTORMS COULD BRING HIGHER AMOUNTS OF AROUND ONE INCH OF RAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HORTON
000 WGUS66 KSGX 220404 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 904 PM PDT FRI SEP 21 2007 CAZ055>058-221200- /O.CON.KSGX.FF.A.0009.000000T0000Z-070922T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 904 PM PDT FRI SEP 21 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * THROUGH SATURDAY MORNING * MOST OF THE HEAVY RAIN WILL FALL OVER THE L.A. BASIN. HOWEVER...SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE IN OUR AREA TONIGHT AND SATURDAY. * FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THE FOLLOWING ARE AVERAGE RAINFALL ESTIMATES EXPECTED FOR EACH OF THE RECENT BURN AREAS FROM THIS AFTERNOON THROUGH SATURDAY MORNING... IN SAN BERNARDINO COUNTY... BUTLER 2................. 0.30 INCHES EMERALD.................. 0.20 INCHES SAWTOOTH/MILLARD/HEART... 0.20 INCHES PINNACLES................ 0.30 INCHES PLUNGE................... 0.40 INCHES IN RIVERSIDE COUNTY... ESPERANZA................ 0.25 INCHES IN SAN DIEGO COUNTY... ANGEL.................... 0.25 INCHES PINE..................... 0.30 INCHES HORSE.................... 0.25 INCHES SANTA ANA MOUNTAINS... SIERRA................... 0.50 INCHES YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MOEDE
000 WGUS66 KSGX 221010 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 310 AM PDT SAT SEP 22 2007 CAZ056-058-221115- /O.CAN.KSGX.FF.A.0009.000000T0000Z-070922T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 310 AM PDT SAT SEP 22 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES. THE HEAVIEST RAINFALL IS EXPECTED TO STAY TO THE NORTH AND WEST OF THOSE AREAS. $$ CAZ055-057-221815- /O.CON.KSGX.FF.A.0009.000000T0000Z-070922T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 310 AM PDT SAT SEP 22 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SAN BERNARDINO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * UNTIL NOON PDT TODAY * BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTH FROM THE SAN DIEGO COUNTY COASTLINE NORTH THROUGH THE SANTA ANA MOUNTAINS THROUGH MAINLY THE WESTERN PARTS OF THE SAN BERNARDINO COUNTY MOUNTAINS. LOCALLY HEAVY RAINFALL WILL OCCUR...AND THIS WILL RESULT IN A CHANCE OF FLASH FLOODING IN AND NEAR THE BURN AREAS. * FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THE FOLLOWING ARE AVERAGE TOTAL RAINFALL ESTIMATES EXPECTED FOR EACH OF THE RECENT BURN AREAS THROUGH THIS MORNING. NOTE THAT THESE ARE JUST AVERAGES...AND LOCALLY HIGHER RAINFALL WILL OCCUR WITHIN EACH BURN AREA. IN SAN BERNARDINO COUNTY... BUTLER 2................. 0.20 INCHES EMERALD.................. 0.40 INCHES SAWTOOTH/MILLARD/HEART... 0.05 INCHES PINNACLES................ 0.40 INCHES PLUNGE................... 0.60 INCHES SANTA ANA MOUNTAINS... SIERRA................... 0.50 INCHES YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MAXWELL
000 WGUS66 KSGX 221808 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1108 AM PDT SAT SEP 22 2007 CAZ055-057-221915- /O.CAN.KSGX.FF.A.0009.000000T0000Z-070922T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1108 AM PDT SAT SEP 22 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS BEEN CANCELLED. THE STORM THAT BROUGHT THE SHOWERS TO THE AREA IS MOVING OUT TO THE NORTHEAST ACROSS CENTRAL CALIFORNIA. A FEW SHOWERS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON BUT AMOUNTS ARE EXPECTED TO BE LIGHT...MAINLY UNDER ONE TENTH OF AN INCH. $$ HORTON
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 9:30 AM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 20, 9:30 AM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT THU SEP 20 2007 .SYNOPSIS... A PACIFIC STORM WILL BRING SHOWERS AND POSSIBLE THUNDERSTORMS FRIDAY AFTERNOON INTO SATURDAY. A DEEP MARINE LAYER AND STRONG ONSHORE FLOW WILL CONTINUE LOW CLOUDS WITH LIGHT SHOWERS WEST OF THE MOUNTAINS AT TIMES THROUGH FRIDAY MORNING. LOCAL STRONG GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH FRIDAY. FAIR AND WARM NEXT WEEK UNDER HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM (TODAY-SUN)... DEEP MARINE LAYER WITH DRIZZLE AND LIGHT SHOWERS W OF THE MOUNTAINS THIS MORNING. THERE WERE ALSO HIGH CLOUDS ASSOCIATED WITH A JET STREAK. THE 12Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 6300 FT WITH STRONG DRY SW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL. THE STRONG UPPER LOW CURRENTLY OVER THE CENTRAL CA COAST WILL CONTINUE TO MOVE S TO OFF THE SRN CA COAST BY FRI MORNING. THE LOW THEN PULLS OUT TO THE NE FRI AFTERNOON THROUGH SAT MORNING AND CONTINUES TO MOVE NE THROUGH THE DAY SAT. DRYING AND INCREASING HEIGHTS SUN. A WEAKENING INVERSION AND A DRY SLOT AHEAD OF THE UPPER LOW WILL ALLOW BREAKS IN THE CLOUD COVER THROUGH FRI MORNING...BUT THERE WILL STILL BE ENOUGH LOW LEVEL MOISTURE FOR A CHANCE OF SHOWERS W OF THE MOUNTAINS. THE BEST CHANCE OF SIGNIFICANT PRECIP WILL BE FRI AFTERNOON INTO SAT MORNING. RAINFALL TOTALS WILL BE QUITE VARIABLE DUE TO THE LOCATION OF THE UPPER LOW AND SHOWERY NATURE OF THE PRECIP. TOTALS WILL RANGE FROM LESS THAN A QUARTER INCH IN SRN SAN DIEGO COUNTY TO AROUND TWO INCHES ON THE S FACING SAN BERNARDINO MOUNTAIN SLOPES. THE SNOW LEVEL WILL LOWER TO NEAR 6000 FT FRI NIGHT WITH 2-6 INCHES OF SNOW POSSIBLE AT THE HIGHER ELEVATIONS. THE COMBINATION OF GRADIENTS AND WINDS ALOFT WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS WITH NEAR ADVISORY STRENGTH WINDS ACROSS THE RIDGES AND ON THE DESERT SLOPES AT TIMES THROUGH FRI. SIGNIFICANT RAIN ON RECENTLY BURNED AREAS WILL CAUSE DEBRIS FLOW WITH POSSIBLE FLASH FLOODING FRI NIGHT. THE COLDER UNSTABLE AIR ALOFT COULD CAUSE THUNDERSTORMS ALONG WITH POSSIBLE WATERSPOUTS...FUNNEL CLOUDS OR EVEN A TORNADO LATE FRI INTO SAT MORNING. THE SHOWERS WILL TAPER OFF SAT AFTERNOON. DRY AND WARMER SUN AS HEIGHTS RECOVER. && .LONG TERM (MON-THU)... THE MARINE LAYER WILL REFORM FOR AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. OTHERWISE...FAIR AND WARMER UNDER HIGH PRESSURE. && .AVIATION... 201515Z...MARINE LAYER ABOUT 6K FT. SOME LIGHT RAIN HAS BEEN FALLING OUT OF THE MARINE LAYER REDUCING VISIBILITY TO BETWEEN 3 AND 5 MILES AT TIMES. THE SHOWERS ARE EXPECTED TO DIMINISH OVER THE VALLEYS BY MIDDAY...AND THE LAYERED CIGS TO FL060 SHOULD MIX OUT TO SCATTERED TO BROKEN CIGS DURING THE AFTERNOON WITH BASES NEAR FL040. WIDESPREAD CLOUDS/FOG SHOULD REMAIN INTO THE AFTERNOON ON THE COASTAL SLOPES AND CONTINUE INTO EARLY FRI WITH SOME LIGHT RAIN OR DRIZZLE POSSIBLE AT TIMES. ABOVE THE MARINE LAYER AND IN THE DESERTS AREAS OF CIGS ABOVE FL200 WITH UNRESTRICTED VISIBILITY. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- SEE LAXNPWSGX...LAXSPSSGX. && PUBLIC...DVA AVIATION...JAD
Hazardous weather outlook, Sep 20, 5:00 AM PDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT THU SEP 20 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-211200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. AN EARLY SEASON PACIFIC STORM WILL BRING UNSEASONABLE COOLER AIR WITH SHOWERS AND POSSIBLE THUNDERSTORMS FRIDAY INTO SATURDAY. A DEEP MARINE LAYER AND STRONG ONSHORE FLOW WILL CONTINUE LOW CLOUDS AND DRIZZLE OR SCATTERED LIGHT RAIN SHOWERS WEST OF THE MOUNTAINS TODAY. LOCAL STRONG GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS INTO SATURDAY. .DAY ONE... TODAY THROUGH TONIGHT. WIND ADVISORY FOR MOUNTAINS AND DESERTS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. WIND ADVISORY FOR MOUNTAINS AND DESERTS CONTINUES INTO FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. ANY HEAVY RAINS WILL BRING THE THREAT FOR FLASH FLOODING AND DEBRIS FLOWS OVER THE RECENT BURN AREAS SUCH AS THE ANGEL... PINE...ESPERANZA AND BUTLER FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY. SPOTTERS MAY BE ACTIVATED FRIDAY. MACKECHNIE
Nearby
Flash Flood Watches in California, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.